Some women assert to be undergoing irregular, heavy or painful menstrual periods following their COVID-19 vaccine. But experts said, while they’ve heard of the phenomenon, they’re not sure what might be causing it, and they say it should not discourage someone from getting the vaccine.
Dr Kathryn Clancy, an associate professor at the University of Illinois Urbana-Champaign, and Dr Katherine Lee, a post-doctoral scholar in the public health sciences division at the Washington University School of Medicine in St Louis are now all set to run a study to determine if there is any link between abnormal periods and the COVID-19 vaccine after they shared their experiences on Twitter and received responses with similar experiences.
According to a research consensus form now online, women who participate in the study will take a survey that asks about the timing of their vaccines, menstrual cycles and menstrual period.
“This research study is about your experiences with your period or other menstrual bleeding (such as ‘spotting’) and associated symptoms after receiving at least one dose of a vaccine for COVID-19,” the form reads. “Side effects are a common and even an important element of the vaccine response, and bleeding patterns can be an important way to understand how our immune systems are activated.”
Well, all women above 18 years of age irrespective of their periods, hormonal status, should get vaccinated, apart from pregnant women as currently it’s not recommended in India.